How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now
A new question is answered every 9 seconds

Accidentally consumed 6-8 mg of loperamide HCI at one time.

Customer Question

Accidentally consumed 6-8 mg of loperamide HCI at one time. Is there anything I should do to mitigate this situation.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Robert replied 1 year ago.
Hello,
Dear customer
Welcome to justanswer.com and thank you for your question.
I can understand your concern for the overdosage of loperamide. I will do whatever I can to help answer your questions:
The recommended initial dose is 4mg (two capsules) followed by 2 mg (one capsule) after each unformed stool.
The average daily maintenance dosage is 4 to 8 mg.Daily dose should not exceed 16mg (eight capsules).
As you have accidentally consumed 6-8 mg of loperamide HCI at one time,although its more for the initial dosage but this is not considered overdosage.
Symptoms of loperamide overdsage are:dizziness,urinating less than usual, drowsiness,severe stomach cramps or bloating, and vomiting.
So you just need to watch over these symptoms.If any of these symptoms or any other symptom that cause great discomfort,then you need to go to ER.
In general terms & clinical experience,this dosage of 6-8 mg of loperamide HCI is not dangerous.
You just need to keep an eye of observation.Continue to drink extra fluids.
Hope this helped.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Thank you *****
Dr. Robert